Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 16, NWS Tulsa, OK

August 8, 202121 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Aug 8, 2021, 2:10 PM CDT for 21 counties in Oklahoma. It took effect at Aug 9, 2021, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2021, 2:10 PM CDT (19:10 UTC)
In effect from
Aug 9, 2021, 12:00 PM CDT
Expired
Aug 9, 2021, 8:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK
All 21 counties

Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1051 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

902 
WWUS74 KTSA 081910
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
210 PM CDT Sun Aug 8 2021

ARZ019-020-029-OKZ054>067-070>072-091000-
/O.NEW.KTSA.HT.Y.0016.210809T1700Z-210810T0100Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-
Wagoner-Muskogee-McIntosh-Sequoyah-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, 
Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner,
Muskogee, Checotah, and Sallisaw
210 PM CDT Sun Aug 8 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY...

* WHAT...Heat index values up to 110 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From noon to 8 PM CDT Monday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
880 
WWUS74 KTSA 090905
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
405 AM CDT Mon Aug 9 2021

OKZ054>057-059>062-067-100100-
/O.UPG.KTSA.HT.Y.0016.210809T1700Z-210810T0100Z/
/O.NEW.KTSA.EH.W.0005.210809T1700Z-210810T0100Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-
Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, and Wagoner
405 AM CDT Mon Aug 9 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* WHAT...Dangerously hot conditions with heat index values up to 
  112 expected.

* WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, 
  Rogers, Mayes and Wagoner Counties.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...The combination of hot temperatures and high humidity 
  will combine to create a dangerous situation in which heat 
  illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ049-053-068-073>076-100100-
/O.EXA.KTSA.HT.Y.0016.210809T1700Z-210810T0100Z/
Pushmataha-Choctaw-Cherokee-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Antlers, Clayton, Hugo, Tahlequah, 
McAlester, Stigler, Wilburton, and Poteau
405 AM CDT Mon Aug 9 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

* WHAT...Heat index values up to 110 expected.

* WHERE...Pushmataha, Choctaw, Cherokee, Pittsburg, Haskell, 
  Latimer and Le Flore Counties.

* WHEN...From noon to 8 PM CDT today.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ019-020-029-OKZ058-063>066-070>072-100100-
/O.CON.KTSA.HT.Y.0016.210809T1700Z-210810T0100Z/
Crawford-Franklin-Sebastian-Ottawa-Delaware-Creek-Okfuskee-
Okmulgee-Muskogee-McIntosh-Sequoyah-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Miami, Grove, Jay, Sapulpa, Okemah, Okmulgee, Muskogee, Checotah,
and Sallisaw
405 AM CDT Mon Aug 9 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 110 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From noon to 8 PM CDT today.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
282 
WWUS74 KTSA 091914
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
214 PM CDT Mon Aug 9 2021

OKZ054>057-059>062-067-101000-
/O.NEW.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/
/O.CON.KTSA.EH.W.0005.000000T0000Z-210810T0100Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-
Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, and Wagoner
214 PM CDT Mon Aug 9 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot 
  conditions with heat index values up to 113. For the Heat 
  Advisory, heat index values up to 110 expected.

* WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, 
  Rogers, Mayes and Wagoner Counties.

* WHEN...For the Excessive Heat Warning, until 8 PM CDT this 
  evening. For the Heat Advisory, from noon to 8 PM CDT Tuesday.

* IMPACTS...The combination of hot temperatures and high humidity 
  will combine to create a dangerous situation in which heat 
  illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ019-020-029-OKZ049-053-058-063>066-068-070>076-101000-
/O.NEW.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/
/O.CON.KTSA.HT.Y.0016.000000T0000Z-210810T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Ottawa-Delaware-
Creek-Okfuskee-Okmulgee-Cherokee-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Miami, Grove, Jay, Sapulpa, Okemah, 
Okmulgee, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
214 PM CDT Mon Aug 9 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

* WHAT...Heat index values up to 109 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...For the Heat Advisory, until 8 PM CDT this evening. For 
  the Heat Advisory, from noon to 8 PM CDT Tuesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ001-002-010-011-OKZ069-101000-
/O.NEW.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/
Benton-Carroll-Washington AR-Madison-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, 
and Stilwell
214 PM CDT Mon Aug 9 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

* WHAT...Heat index values up to 109 expected.

* WHERE...In Oklahoma, Adair County. In Arkansas, Benton, 
  Carroll, Washington AR and Madison Counties.

* WHEN...From noon to 8 PM CDT Tuesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 8, 2:07 PM CDT, 3 minutes earlier.

Area forecast discussion, Aug 8, 2:07 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
207 PM CDT Sun Aug 8 2021

.DISCUSSION...
The main story over the next several days will be the
heat and humidity. A heat advisory for Monday afternoon and
early evening for portions of eastern Oklahoma and west-central
Arkansas will be issued with this forecast package.
Heat headlines will continue to be likely through Thursday.

As for tonight, the potential remains for showers and storms
mainly across northeast Oklahoma and northwest Arkansas as the
tail-end of a mid-shortwave clips the area. In addition..weak
isentropic lift could enhance the shower and storm potential.
With adequate instability and shear, some of the storms could
be strong to severe with strong gusty winds and large hail
the concern.

After the stretch of hot weather, a cold front will move into
the area Friday into Saturday before the boundary stalls out.
Temperatures will be slightly cooler behind the front over
the weekend with low shower and storm chances associated
with the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78  98  80  99 /  30  10   0   0
FSM   78  96  78  98 /  10  10   0   0
MLC   78  96  77  97 /  10   0   0   0
BVO   74  96  77  98 /  30  10   0   0
FYV   74  93  75  94 /  20  10   0  10
BYV   75  93  75  95 /  30  10  10  10
MKO   77  96  78  97 /  10  10   0   0
MIO   74  93  77  95 /  40  10   0   0
F10   77  97  77  98 /  10   0   0   0
HHW   77  95  77  96 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 8 PM CDT Monday for OKZ054>062-
     064>067-070>072.

AR...Heat Advisory from noon to 8 PM CDT Monday for ARZ019-020-029.

&&

LONG TERM....10
Hazardous weather outlook, Aug 8, 1:29 PM CDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
129 PM CDT Sun Aug 8 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
129 PM CDT Sun Aug 8 2021

...ISOLATED SEVERE STORM POSSIBLE THRU EVENING FAR NE OK/NW AR...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Northeast Oklahoma; Northwest Arkansas.
	ONSET...After 7 PM.

DANGEROUS HEAT.
	RISK...Limited to near Elevated.
	AREA...Eastern Oklahoma; West Central Arkansas.
	ONSET...This Afternoon.

DISCUSSION...

Afternoon heat indices between 100 and 105 degrees are again
expected by mid afternoon, mainly across eastern Oklahoma and west
central Arkansas. Conditions will improve by sunset.

A limited risk of severe thunderstorms exists across far northeast
Oklahoma into northwest Arkansas late this afternoon into the
evening. Damaging winds 60 to 70 mph and hail to the size of half
dollars are the threats. This threat is greatest between 7 PM and
1 AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY thru WEDNESDAY...Dangerous Heat Potential.
THURSDAY and FRIDAY...Thunderstorm and Dangerous Heat Potential.
SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Dangerous heat and humidity are forecast for much of this upcoming
work week. Afternoon heat indices between 105 and 110 degrees will
be common across eastern Oklahoma and west central Arkansas, with
isolated locations topping 110 degrees on some afternoons. Proper
precautions must be taken for any extended time outdoors to avoid
heat related illness.

A cool front will provide some relief from the heat by the end of
the week, along with an increase in thunderstorm potential.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

An extended period of hot weather is expected this week. First
responders will likely see an increase in heat-related incidents.
Establishment of cooling stations may be needed in some
communities.

weather.gov/tulsa contains additional information.

Lacy

Nearby

Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.